← Return to Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@allamericanmommy

With medications like SSRIs or SSNRIs you will want to slowly reduce the dosing so your body doesn't have an abrupt stop. This will depend on what is called the 'half-life' of the medication and the dosing. A pharmacist is actually a very good resource to ask if you don't feel comfortable speaking with your doctor but a medical professional should be the one to taper your dosing. I suspect there is a reason you don't want to be on this medication any longer and it will be important to have that addressed. Changing medications might be a better option for you but again this will need to be done carefully. Remember, these are chemical signals that change how your brain functions – it isn't something to mess with. Best of luck & don't be afraid to ask your doctor for help – that is why they are there.

Jump to this post


Replies to "With medications like SSRIs or SSNRIs you will want to slowly reduce the dosing so your..."

Hi, @allamericanmommy — thanks for the wise advice on reducing SSRIs and SSNRIs. Agreed that pharmacists can be a great resource.

Have you experienced tapering off an selective serotonin reuptake inhibitors (SSRI) or a selective serotonin-norepinephrine reuptake inhibitor (SSNRI), @allamericanmommy?